Alert archive / Iowa / Flash Flood Warnings in 2024

Flash Flood Warning 4, NWS Des Moines, IA

May 21, 20244 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at May 21, 2024, 3:26 AM CDT for 4 counties in Iowa. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2024, 3:26 AM CDT (08:26 UTC)
Expired
May 21, 2024, 11:30 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adair County, IA, Audubon County, IA, Cass County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:38 AM CDTFLASH FLOOD2 N Panora, IAWashed out gravel roads and road closures due to water over the road in the area.
May 21, 6:38 AM CDTFLASH FLOOD5 Ssw Bagley, IA160th St in the Springbrook State Park area closed due to water over the road.
May 21, 9:45 AM CDTRAIN 4.2Guthrie Center, IA4.02 inch rain since 10:30 pm last night.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 192 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

776 
WGUS53 KDMX 210826
FFWDMX
IAC001-009-029-077-211430-
/O.NEW.KDMX.FF.W.0004.240521T0826Z-240521T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
326 AM CDT Tue May 21 2024

The National Weather Service in Des Moines has issued a

* Flash Flood Warning for...
  Northwestern Adair County in southwestern Iowa...
  Northern Cass County in southwestern Iowa...
  Audubon County in west central Iowa...
  Guthrie County in west central Iowa...

* Until 930 AM CDT Tuesday.

* At 326 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding may 
  already be occurring or will begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Audubon, Guthrie Center, Coon Rapids, Panora, Lake Panorama, 
  Exira, Adair, Elk Horn, Bayard, Casey, Kimballton, Bagley, Yale, 
  Brayton, Gray, Audubon County Airport and Springbrook State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4151 9515 4150 9504 4160 9504 4160 9509
      4186 9509 4186 9433 4149 9442 4149 9516

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

REV
2 follow-up statements
886 
WGUS53 KDMX 211426
FFWDMX
IAC001-009-029-077-211630-
/O.EXT.KDMX.FF.W.0004.000000T0000Z-240521T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
926 AM CDT Tue May 21 2024

The National Weather Service in Des Moines has extended the

* Flash Flood Warning for...
  Northwestern Adair County in southwestern Iowa...
  Northern Cass County in southwestern Iowa...
  Audubon County in west central Iowa...
  Guthrie County in west central Iowa...

* Until 1130 AM CDT.

* At 926 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  5 and 6 inches of rain have fallen. Flash flooding continues 
  across portions of the warned area with emergency management 
  reporting water over some roads.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Audubon, Guthrie Center, Coon Rapids, Panora, Lake Panorama, 
  Exira, Adair, Elk Horn, Bayard, Casey, Kimballton, Bagley, Yale, 
  Brayton, Gray, Audubon County Airport and Springbrook State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

For the latest river and stream observations and forecasts refer to 
weather.gov/desmoines/water.

&&

LAT...LON 4151 9515 4150 9504 4160 9504 4160 9509
      4186 9509 4186 9433 4149 9442 4149 9516

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Zogg
664 
WGUS73 KDMX 211627
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
1127 AM CDT Tue May 21 2024

IAC001-009-029-077-211637-
/O.EXP.KDMX.FF.W.0004.000000T0000Z-240521T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adair IA-Audubon IA-Cass IA-Guthrie IA-
1127 AM CDT Tue May 21 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT THIS MORNING FOR 
NORTHWESTERN ADAIR, NORTHERN CASS, AUDUBON AND GUTHRIE COUNTIES...

Flood waters have receded. The heavy rain has ended. Please continue 
to heed remaining road closures.

Additional rainfall later today may lead to renewed or additional 
flooding.

A Flood Watch remains in effect until 700 PM CDT Tuesday for 
portions of central, north central, northeast, northwest, south 
central, southwest, and west central Iowa.

&&

LAT...LON 4151 9515 4150 9504 4160 9504 4160 9509
      4186 9509 4186 9433 4149 9442 4149 9516

$$

Zogg

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:14 AM CDT, 3 hours 12 minutes earlier. Its key messages:

  • Storms will develop this evening and continue overnight into Tuesday morning. Severe storms are possible with wind as the main hazard. Flash flooding is also a concern with the overnight and Tuesday morning storms.
  • Strongest storms are forecast Tuesday afternoon into evening. Tornadoes, damaging wind, and large hail are all concerns with a Moderate Risk (level 4 of 5). Localized heavy rain may enhance any flood concerns lingering from Tuesday morning.
Area forecast discussion, May 21, 12:14 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1214 AM CDT Tue May 21 2024

 ...Updated for the 06z Aviation Discussion...

.KEY MESSAGES...

- Storms will develop this evening and continue overnight into
  Tuesday morning. Severe storms are possible with wind as the
  main hazard. Flash flooding is also a concern with the
  overnight and Tuesday morning storms.

- Strongest storms are forecast Tuesday afternoon into evening.
  Tornadoes, damaging wind, and large hail are all concerns
  with a Moderate Risk (level 4 of 5). Localized heavy rain may
  enhance any flood concerns lingering from Tuesday morning.

&&

.UPDATE...
Issued at 825 PM CDT Mon May 20 2024

Some uncertainty regarding the southernmost location of possible
heavy rainfall overnight into early Tuesday. Subjective H850
analysis shows remnant upper level boundary sitting over central
Iowa with strong H850 front across northern Kansas and southern
Nebraska. Storms are congealing into an eventual MCS over
southeast Nebraska and are anticipated to drift east northeast
overnight. Any cold pool development may keep the area farther
south; as shown by a few HRRR runs today. In that event, higher
rainfall totals would arch from southwest Iowa northeast across
Central to northeast sections by 17z. A lot to digest and much
of tomorrows storm evolution will depend on how quickly the
synoptic forcing overcomes the overnight mesoscale forcing. With
all that, have expanded the FFA for portions of southwest to
south central given Sunday nights higher rainfall there already.

&&

.DISCUSSION...
Issued at 301 PM CDT Mon May 20 2024

All is quiet across Iowa early this afternoon as the thermal ridge
has sent temperatures into the upper 70s and mid 80s. Off to the
west the leading shortwave is sweeping across the central plains,
quickly noted in GOES imagery across South Dakota. By this evening,
after 7 pm, storms will develop across Iowa with this wave.
With the later onset, storms are expected to be elevated in nature
with wind as the primary severe threat. ML CAPE exceeds 2000 J.kg
through the late evening and overnight, along with 0-6 km shear
over 30 kts. The low level jet increases across the area
overnight which will help to fuel storms through the overnight
and lasting into Tuesday morning.

As we move into Tuesday morning the severe threat will diminish with
increase hydrologic concerns. Training storms overnight may
develop, which would result in multiple rounds of rain over the
same areas. Additionally, storms are expected to be efficient
rain producers with deep warm cloud layers and good deep
moisture transport into the area. PWATs exceed 1.5-2" through
the period. Antecedent conditions include near normal soil
moisture and river levels (rather than exception dry conditions
which have plagued the area previously). With heavy rain
overnight and into Tuesday morning flash flood problems are
possible for areas that see training storms, especially in urban
areas. A quick check for flash flood warnings before the
morning commute would be worthwhile. Additional details on the
possible hydrologic response is available in the Hydro
discussion below.

Expect to see a bit of a break in convection late morning to midday
before the next round of convection swings across the area from
west to east in early afternoon to early evening. The
environmental parameter space is primed for robust convection,
which led to the upgrade to a Moderate (level 4 of 5) Risk
issued by SPC for tomorrow. CAPE exceeds 3000 J/kg with deep
layer shear over 50 kts, supporting initial discrete supercell
development. With LCLs around 600m in the soundings and the sig
tornado parameter at 2-4 tornadoes are a risk, especially with
initial convection. Perhaps working against the tornado set up
is the relatively straight hodographs. If anything it would
squash longer duration tornadic storms and worth monitoring. As
the storms grow upscale into a line expect robust storms with
wind and hail worthy of elevated tags. Models also indicate a
strongly wrapped up system which may set up a wake low scenario.
What could mitigate convection tomorrow? The morning convection
may work over the atmosphere with less time for recovery. And
perhaps the morning storms will push the boundary south, and
shift the more robust axis out of the area. While both scenarios
are possible, the risk for severe storms is substantial
tomorrow. The mesoscale environment will be monitored closely
tomorrow for impact to storm development and mode. Worth noting,
additional thunderstorms on Tuesday afternoon could exacerbate
any flooding that does occur on Tuesday morning.

Wednesday and Thursday should be quieter before another system moves
into the area by Friday.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1213 AM CDT Tue May 21 2024

Scattered storms overnight most areas except OTM. Toward 12-15z,
an MCS is expected to roll over the area from west central Iowa
toward ALO, impacting most sites with lower MVFR cigs/vsby and
VRB wind gusts over 45kts possible. Main storm will pull a
strong line of storms through the area from 20z to 00z affecting
most sites with higher end gust potential over 50kt along with
some severe hail/brief heavy rainfall. Timing details will be
refined as event unfolds with current timing best estimate at
this time. /rev

&&

.HYDROLOGY...
Issued at 301 PM CDT Mon May 20 2024

Just as our last high water and flood event has wound down recently
it looks as if we will enter another one in short order.

Before proceeding it should be stressed that the hydrologic response
will depend heavily on the amount, location and timing of the
rainfall forecast over the next few days. Having said that, the
hydrologic response described below is based on the best information
we have at the present time.

Heavy rainfall last night led to elevated soil moisture values
across southeastern 1/2 to 2/3rds of the CWA and especially from the
Osceola to Grinnell/Montezuma area. SAC-SMA soil moisture saturation
values in that area are as high as 40-60%. Flash flood potential
typically increases markedly once values approach or exceed 50% so
we will have to keep an eye on those areas tonight. That being said,
heavy rain across the CWA tonight may lead to flash flooding
concerns elsewhere due to the potential rainfall rates as well as
the sheer amounts of potential rainfall. Flash flooding will remain
a concern into Tuesday and Tuesday night due to the expected
continuing rainfall.

Concern then turns to rises on area rivers. Our latest official
river forecasts as of this morning incorporate QPF through 12Z
Tuesday. With additional rainfall expected beyond that time frame,
the rivers may indeed rise beyond what is presently shown in our
official river forecasts. Latest QPF ensemble hydrographs (which
incorporate up to 72 hrs of probabilistic QPF) are suggesting
significant rises will occur on area rivers especially in the Des
Moines (mainly above Saylorville Lake), Raccoon and Cedar/Iowa river
basins including their tributaries. The most likely scenario at this
time would be rises to within a few feet of flood stage with a
couple locations possibly exceeding flood stage with the crests
occurring within the two to seven days depending on location.
Additional rain is possible beyond the next few days and our longer-
range hydrologic tools are suggesting additional rises further out
are possible.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for IAZ004>007-015>017-
023>028-033>039-044>050-057>062-070>075-081>083-092.

&&

UPDATE...REV
DISCUSSION...Hagenhoff
AVIATION...REV
HYDROLOGY...Zogg
Hazardous weather outlook, May 20, 3:39 PM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
339 PM CDT Mon May 20 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-212045-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
339 PM CDT Mon May 20 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Scattered thunderstorms are expected to develop over portions of
western Iowa during the early evening, with additional storms
moving in from the west during the early morning hours Tuesday.
Although a tornado cannot be ruled out, large hail and damaging
winds are the most likely threats with the stronger storms. Flash
flooding is also possible with these storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms from overnight are expected to linger into Tuesday
morning with damaging winds and flash flooding the primary
threats. Additional storms are expected to develop during the
afternoon with tornadoes, damaging winds, flash flooding, and
large hail all possible.

Additional thunderstorm chances return at times Friday and
through the weekend. The severe weather potential for these days
will be better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed at times through Tuesday.

Castillo/Ansorge

In the hours before

Local storm report, May 21, 1:49 AM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
149 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     Tstm Wnd Gst     1 NNW Audubon           41.73N 94.94W
05/21/2024  M64 MPH          Audubon            IA   Mesonet

            Personal weather station recorded a 64 mph
            wind gust in Audubon. Time given is station
            observation report time.

&&

AJ
Local storm report, May 21, 1:51 AM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
151 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     Tstm Wnd Dmg     Audubon                 41.72N 94.93W
05/21/2024                   Audubon            IA   Law Enforcement

            Local law enforcement reported several tree
            branches down in the city limits of Audubon.
            Time estimated from radar.

&&

AJ
Special weather statement, May 21, 2:15 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Des Moines IA
215 AM CDT Tue May 21 2024

IAZ045-046-057-058-210815-
Audubon IA-Guthrie IA-Greene IA-Carroll IA-
215 AM CDT Tue May 21 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GREENE...GUTHRIE...
AUDUBON AND SOUTHEASTERN CARROLL COUNTIES THROUGH 315 AM CDT...

At 214 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms with the leading edge 8 miles northwest of Lake
Panorama, or 9 miles north of Guthrie Center, generally moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and additional heavy rainfall of
         one to two inches in an hour.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Ponding of water on roadways, low
         visibilities, and rises in small streams and creeks.

Locations impacted include...
Audubon, Guthrie Center, Coon Rapids, Panora, Lake Panorama, Exira,
Elk Horn, Bayard, Kimballton, Bagley, Yale, Jamaica, Brayton, Lakin
Slough Game Management Area, Audubon County Airport, and Springbrook
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4181 9509 4199 9428 4160 9428 4152 9504
      4160 9504 4160 9509
TIME...MOT...LOC 0714Z 240DEG 21KT 4182 9450

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Small
Special weather statement, May 21, 2:32 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Des Moines IA
232 AM CDT Tue May 21 2024

IAZ038-039-050-210800-
Black Hawk IA-Tama IA-Grundy IA-
232 AM CDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BLACK HAWK...TAMA AND
SOUTHEASTERN GRUNDY COUNTIES THROUGH 300 AM CDT...

At 232 AM CDT, Doppler radar was tracking a strong thunderstorm over
Traer, or 12 miles north of Toledo, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and up to nickel size hail and
         additional rainfall up to one inch per hour.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Ponding of water on roadways, low visibilities,
         and rises in small streams and creeks.

Locations impacted include...
Waterloo, Cedar Falls, Toledo, Evansdale, Tama, La Porte City,
Hudson, Traer, Reinbeck, Dysart, Elk Run Heights, Crossroads Mall,
Waterloo Municipal Airport, Gladbrook, Washburn, Gilbertville,
Garwin, Clutier, Lincoln, and Tf Clark State Park.

This includes Interstate 380 between mile markers 68 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4230 9230 4205 9230 4196 9258 4219 9277
      4221 9277 4221 9278 4223 9280 4256 9237
      4230 9206
TIME...MOT...LOC 0732Z 224DEG 38KT 4216 9249

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Small
Local storm report, May 21, 2:56 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
256 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     Tstm Wnd Dmg     1 NE Audubon            41.72N 94.92W
05/21/2024                   Audubon            IA   Emergency Mngr

            Emergency manager reported power lines down
            on the northeast side of Audubon. Time
            estimated with radar.

&&

AJ
Local storm report, May 21, 3:06 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
306 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     Tstm Wnd Gst     Waterloo Regional Airpo 42.56N 92.40W
05/21/2024  M70 MPH          Black Hawk         IA   ASOS

            70mph wind gust measured by the Waterloo
            Airport ASOS.

&&

AJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXPalo Alto, Pocahontas50 min
May 20, 8:48 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago42 min
May 20, 9:12 PM CDTRiver Flood WatchDMXBlack Hawk24 hr
May 20, 9:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXHumboldt, Kossuth, Palo Alto, Pocahontas37 min
May 20, 9:30 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago, Worth22 min
May 20, 10:20 PM CDTSpecial Weather StatementDMXHancock25 min
May 20, 10:35 PM CDTSevere Thunderstorm WarningDMXKossuth25 min
May 20, 10:40 PM CDTSpecial Weather StatementDMXPalo Alto, Pocahontas35 min
May 20, 11:02 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas28 min
May 20, 11:16 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago6 hr
May 20, 11:30 PM CDTSpecial Weather StatementDMXCarroll30 min
May 20, 11:34 PM CDTSpecial Weather StatementDMXGuthrie26 min
May 20, 11:58 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more36 min
May 21, 12:06 AM CDTSpecial Weather StatementDMXPocahontas24 min
May 21, 12:10 AM CDTSpecial Weather StatementDMXHancock35 min
May 21, 1:09 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford66 min
May 21, 1:20 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
May 21, 2:15 AM CDTSpecial Weather StatementDMXAudubon, Guthrie60 min
May 21, 2:32 AM CDTSpecial Weather StatementDMXBlack Hawk, Tama28 min
May 21, 2:38 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy, Hardin37 min
May 21, 2:56 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler49 min
May 21, 3:09 AM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin, Wright8 hr
May 21, 3:22 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac38 min
May 21, 4:12 AM CDTSpecial Weather StatementDMXPolk33 min
May 21, 4:22 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more7 hr
May 21, 5:09 AM CDTAreal Flood WarningDMXHancock, Kossuth, Winnebago14 hr
May 21, 5:25 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama50 min
May 21, 5:51 AM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama39 min
May 21, 6:18 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama42 min
May 21, 6:26 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama5 hr
May 21, 6:28 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCarroll, Crawford, Sac47 min
May 21, 6:51 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford, Guthrie54 min
May 21, 7:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCass23 min
May 21, 7:24 AM CDTTornado WarningDMXAdair, Cass36 min
May 21, 7:29 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Audubon, Cass, Guthrie46 min
May 21, 7:35 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor40 min
May 21, 8:05 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison55 min
May 21, 8:41 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXDallas, Madison, Polk, Warren64 min
May 21, 8:57 AM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Grundy, Hardin, Marshall, Tama2 hr
May 21, 9:26 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more64 min
May 21, 10:09 AM CDTRiver Flood WarningDMXCass15 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXWebster9 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk5 days
May 21, 11:14 AM CDTRiver Flood WatchDMXDallas, Greene4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXBoone, Hamilton, Webster47 hr
May 21, 11:14 AM CDTRiver Flood WarningDMXTama8 days
May 21, 11:14 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek46 min
May 21, 11:16 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more24 hr
May 21, 11:54 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXPoweshiek21 min
May 21, 1:38 PM CDTSevere Thunderstorm WarningDMXCrawford52 min
May 21, 2:18 PM CDTSevere Thunderstorm WarningDMXSac29 min
May 21, 2:28 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass62 min
May 21, 2:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Crawford, Sac45 min
May 21, 2:52 PM CDTTornado WarningDMXAdams, Cass18 min
May 21, 2:55 PM CDTTornado WarningDMXAdair, Adams, Cass, Union50 min
May 21, 2:57 PM CDTFlash Flood WarningDMXAdair, Audubon, Carroll, Cass, Crawford, Greene and 1 more6 hr
May 21, 3:07 PM CDTTornado WarningDMXAdair, Adams, Madison, Taylor, Union53 min
May 21, 3:11 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAudubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more49 min
May 21, 3:13 PM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie22 min
May 21, 3:20 PM CDTRiver Flood WarningDMXPolk7 hr
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Madison, Union49 min
May 21, 3:31 PM CDTSevere Thunderstorm Warning Destructive damage threatDMXBoone, Greene, Hamilton, Webster, Wright44 min
May 21, 3:33 PM CDTTornado WarningDMXRinggold, Taylor, Union42 min
May 21, 3:35 PM CDTTornado Warning Tornado observedConsiderable damage threatDMXAdair, Dallas, Guthrie, Madison40 min
May 21, 3:40 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Dallas, Madison, Ringgold, Union50 min
May 21, 3:55 PM CDTTornado WarningDMXClarke, Madison, Ringgold, Union, Warren50 min
May 21, 3:58 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Ringgold, Union, Warren47 min
May 21, 4:01 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Guthrie, Hamilton, Webster44 min
May 21, 4:03 PM CDTTornado WarningDMXBoone, Hamilton, Webster42 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXBoone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more64 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth49 min
May 21, 4:15 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth, Wright45 min
May 21, 4:19 PM CDTTornado WarningDMXBoone, Dallas, Polk, Story41 min
May 21, 4:25 PM CDTSevere Thunderstorm WarningDMXBoone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more50 min
May 21, 4:30 PM CDTTornado WarningDMXJasper, Madison, Polk, Warren45 min
May 21, 4:43 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more47 min
May 21, 4:46 PM CDTTornado WarningDMXFranklin, Grundy, Hamilton, Hardin17 min

Nearby

Flash Flood Warnings in Iowa, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.